Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 27, 2007, 7:45 PM CDT for 4 counties in Texas. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 7:45 PM CDT (00:45 UTC)
- Expired
- May 27, 2007, 9:15 PM CDT
- In force
- 90 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 140 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:07 PM CDT | HEAVY RAIN 0 | Encino, TX | SPOTTER REPORTED 4 TO 5 INCHES OF RAIN NEAR ENCINO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 280045
FFWBRO
TXC047-215-247-427-280215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...SAN MANUEL...MCCOOK...
EXTREME SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 915 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
LAT...LON 2679 9881 2655 9881 2640 9849 2640 9799
2681 9799
$$
BC1 follow-up statement
000
WGUS74 KBRO 280155
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT SUN MAY 27 2007
TXC047-215-247-427-280205-
JIM HOGG TX-BROOKS TX-STARR TX-HIDALGO TX-
855 PM CDT SUN MAY 27 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HIDALGO...
NORTHEASTERN STARR...EXTREME SOUTHERN BROOKS AND EXTREME SOUTHEASTERN
JIM HOGG COUNTIES...
LAT...LON 2679 9881 2655 9881 2640 9849 2640 9799
2681 9799
$$
BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:29 PM CDT, 16 minutes earlier.
Area forecast discussion, May 27, 7:29 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 729 PM CDT SUN MAY 27 2007 .UPDATE...MESO BOUNDARY INTERACTION COMBINED WITH MINOR VORT MAX MVG ACROSS S CTL TX TO PRODUCE STRONG TO SVR TSTMS WITH REPORTS OF HAIL TO GOLFBALL SIZE. HVY RAFL CONTINUES TO BE A THREAT WITH SLOW MOVEMENT OF CELLS. ISSUED A QUICK UPDATE EARLIER TO INCREASE POPS THROUGH THIS EVENING. && .PREV DISCUSSION...ISSUED AT 135 PM CDT SUN MAY 27 2007...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/59/ABBOTT
Hazardous weather outlook, May 27, 6:40 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN MAY 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 640 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE THE MAIN THREATS BUT STRONG WINDS AND LARGE HAIL REMAIN POSSIBLE. ALSO...A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 27, 6:02 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 11 S CONCEPCION 27.23N 98.30W
05/27/2007 M1.75 INCH BROOKS TX TRAINED SPOTTER
SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
HAIL
&&
BCLocal storm report, May 27, 6:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD 11 S CONCEPCION 27.23N 98.30W
05/27/2007 BROOKS TX TRAINED SPOTTER
SPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR
AND RURAL ROADS UNDER WATER.
&&
BCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 52 min |
| May 27, 7:35 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 43 min |
| May 27, 8:00 PM CDT | Special Marine Warning | BRO | 2 hr | |
| May 27, 9:08 PM CDT | Special Marine Warning | BRO | 97 min | |
| May 27, 9:34 PM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.